Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 317, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 10, 2001, 12:08 PM CDT for Laclede County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 12:08 PM CDT (17:08 UTC)
- Expired
- Oct 10, 2001, 1:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Laclede County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
547 WUUS53 KSGF 101708 SVRSGF MOC105-101815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 PM CDT WED OCT 10 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI * UNTIL 115 PM CDT * AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF MACKS CREEK TO CONWAY...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LEBANON BY 1230 PM CDT. THE TOWNS OF BENNETT SPRINGS...PHILLIPSBURG...ELDRIDGE...MORGAN AND TWIN BRIDGES ARE ALSO IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3788 9287 3750 9284 3748 9227 3777 9246 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:49 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 6:49 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 AM CDT WED OCT 10 2001 ZONE UPDATE ISSUED TO INCREASE TEMPERATURES IN SOUTHWEST MISSOURI/SOUTHEAST KANSAS COUNTIES. CURRENT READINGS WERE VERY CLOSE TO EXPECTED HIGHS...SO BUMPED THE HIGHS UP A CATEGORY. .SGF... MO...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES MOZ055>057... MOZ066>069...MOZ077>081...MOZ088...MOZ090...MOZ093>094. KS...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES KSZ073...KSZ097... KSZ101. SUTTON
In the hours before
Local storm report, Oct 10, 11:25 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. TREES
ALSO UPROOTED TO THE EAST
OF PIERCE CITY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 10, 12:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 AM 2 S GRANBY MO WIND DAMAGE
10/10/01 NEWTON MOBILE HOME OVERTURNED.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1140 AM SPRINGFIELD MO WIND DAMAGE
10/10/01 GREENE BUILDING DAMAGED AND
POWER LINES DOWN BY
HIGH WINDS AT GRAND AND
NATIONAL. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 43 min |
| Oct 9, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 39 min |
| Oct 9, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Oct 10, 2:24 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Jasper, Lawrence, Newton, Polk | 6 hr |
| Oct 10, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 52 min |
| Oct 10, 11:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 50 min |
| Oct 10, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Oct 10, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.